Alert archive / Minnesota / Special Weather Statements in 2010
Special Weather Statement, NWS Duluth, MN
NWS Duluth, MN issued this special weather statement at Aug 7, 2010, 3:21 PM CDT for Pine County, Minnesota; Burnett County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2010, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 7, 2010, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Duluth, MN
Counties Pine County, MN, Burnett County, WI
The radar
The Duluth radar (KDLH), 110 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 917 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
064
WWUS83 KDLH 072021
SPSDLH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
321 PM CDT SAT AUG 7 2010
MNZ034-036-038-WIZ001-006-007-072045-
BURNETT-CROW WING-DOUGLAS-PINE-SOUTH AITKIN-WASHBURN-
321 PM CDT SAT AUG 7 2010
...THUNDERSTORMS DEVELOPING NORTH OF MILLE LACS LAKE...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR FINLAYSON AND GARRISON...MOVING EAST AT 40
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 35 BETWEEN MILE POST 190 AND 200.
CLOVERDALE... BRUNO... DUXBURY...
MARKVILLE... KINGSDALE... CLOVERTON...
RIVERSIDE... DANBURY... COZY CORNER...
IF TRAVELING ON INTERSTATE 35...SLOW DOWN...ALLOW EXTRA ROOM BETWEEN
YOU AND THE CARS AHEAD AND WATCH FOR HYDROPLANING.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4599 9307 4615 9306 4615 9343 4624 9345
4623 9379 4620 9380 4626 9401 4648 9391
4622 9199 4571 9211
$$
SGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:21 PM CDT, 0 minutes earlier.
Area forecast discussion, Aug 7, 3:21 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 321 PM CDT SAT AUG 7 2010 .DISCUSSION...SFC WARM FRONT DRAPED OVER THE SOUTHERN HALF OF THE FA AT 19Z FROM KXVG TO KCOQ TO THE SOUTHERN PERIPHERY OF LAKE SUPERIOR IN NW WI. CHAOTIC CLOUD MASS HAS BEEN IMPACTING THE FA ALL DAY AND HAS KEPT MAX TEMPS...AS WELL AS INSTABILITY...IN CHECK. BEST INSTABILITY IS S OF THE WARM FRONT IN CENTRAL AND SOUTHERN MN ATTM. SHORT WAVE MOVING THROUGH THE DAKOTAS WILL BE THE FORCING MECHANISM NEED TO LAUNCH THUNDERSTORMS. EXPECT THE STORMS TO MAINLY AFFECT THE AFOREMENTIONED AREAS INTO SOUTHERN TIER OF FA THIS EVENING...S OF U.S. HIGHWAY 2. THIS SHORT WAVE WILL CROSS THE FA TONIGHT WITH ACCOMPANYING THUNDERSTORMS COMPLEX. PWATS AROUND 1.75 INCHES INDICATE POTENTIAL FOR HEAVY RAIN...BUT STORMS SHOULD MOVE AT A GOOD CLIP KEEPING ACCUMULATIONS IN THE 1 TO 1.25 INCH RANGE. SOME ACTIVITY MAY LINGER IN NW WI SUNDAY MORNING. A BRAKE IN THE ACTION SUNDAY AFTERNOON EXCEPT IN THE NW CORNER OF THE FA AS FAST MOVING WEAK SHORT WAVE IN SOUTHERN CANADA MAY HAVE A FEW STORMS CLIP THIS AREA. HAVE SMALL POPS IN PLACE. FAIRLY QUIET THROUGH SUNDAY NIGHT WITH RIDGING OVER THE FA. DID PLACE A SMALL POP OVER THE ARROWHEAD AS MODELS SUGGEST ANOTHER WEAK WAVE AFFECTING THAT AREA LATE SUNDAY NIGHT. ADDED PATCHY FOG LATE SUNDAY NIGHT AS FORECAST SOUNDINGS MOISTEN UP IN THE LOWEST 1K FT. THE RIDGING PREVAILS THROUGH MONDAY. NEXT WAVE EJECTS OUT OF THE WEST COAST TROF FOR ANOTHER ROUND OF STORMS ON TUESDAY. .EXTENDED...TUESDAY NIGHT THROUGH THE FOLLOWING WEEKEND... THE WAVY AND STRONG ZONAL FLOW CONTINUES AS A SERIES OF ARCTIC OUTBREAKS CONTINUE FROM GREAT SLAVE LAKE THROUGH MOST OF HUDSON BAY. MEANWHILE...THE FEROCIOUS HEAT SPELL AND ITS ASSOCIATED UPPER HIGH CONTINUES FROM THE COLORADO PLATEAU EASTWARD THROUGH THE MID ATLANTIC STATES...ALL THIS CONTRAST MAINTAINING THE ZONAL FLOW. DOMESTIC AND FOREIGN MODELS ALSO MAINTAIN A LARGE TROUGH ALOFT OVER BRITISH COLUMBIA AND THE AMERICAN NORTHWEST...WITH SHOTS OF COLD AIR AND OUT-OF-PHASE TROUGHS BEING BROUGHT OVER OUR AREA. IN GENERAL WE CAN EXPECT UNSEASONABLY WARM AND REMARKABLY HUMID WEATHER WITH SCATTERED MOSTLY AFTERNOON AND EVENING THUNDERSTORMS FOR OUR AREA. HOWEVER...HIGH POTENTIALS SUGGEST THAT THESE THUNDERSTORMS COULD BE QUITE POTENT...WITH ALL THE DYNAMICS AND VARIABLE TEMPERATURES ALOFT. SO...ONE SUCH TROUGH AND COLD POCKET MOVES OVER US AS SURFACE LOW PRESSURE OVER THE DAKOTAS ADVECTS HOT AND HUMID TROPICAL AIR FROM THE GULF STRAIGHT INTO OUR AREA TUESDAY NIGHT...THE SURFACE LOW PASSES US...WITH A WARM MOIST HANG-BACK TROUGH OVER OUR AREA WEDNESDAY INTO WEDNESDAY EVENING. ANOTHER STRONG...FAST MOVING TROUGH ALOFT ACCOMPANIES INCREASINGLY POTENT LOW LEVEL TROPICAL AIR ADVECTION THURSDAY EVENING AND FRIDAY. A COLD FRONT...FOLLOWED BY UPPER AND MID LEVEL COLD ADVECTION...PUSHES THROUGH LATE SATURDAY AFTERNOON OR SATURDAY EVENING ON ALL THE MODELS. THE MODELS SUGGEST A GRADUAL COOL DOWN AND DRYING TOWARD MORE SEASONABLE LEVELS SUNDAY. && .AVIATION...18Z TAF ISSUANCE. THUNDERSTORMS ARE EXPECTED MAINLY SOUTH AND ALONG A LINE FROM KBJI THROUGH KHIB TO KBFW THROUGH 08Z. AFTER 08Z THERE WILL BE AREAS OF FOG WITH VSBY AOB 3SM. && .POINT TEMPS/POPS... DLH 63 79 61 86 / 80 10 10 10 INL 58 84 58 89 / 20 20 10 10 BRD 65 89 67 92 / 70 10 10 10 HYR 65 88 62 93 / 80 20 10 10 ASX 63 82 60 89 / 80 20 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...GSF EXTENDED....EOM AVIATION...CLC
Hazardous weather outlook, Aug 7, 4:17 AM CDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 417 AM CDT SAT AUG 7 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-081030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 417 AM CDT SAT AUG 7 2010 ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY/TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY... MAINLY SOUTH OF THE MINNESOTA IRON RANGE...AND ESPECIALLY FROM THE BRAINERD LAKES INTO THE TWIN PORTS AND NORTHWESTERN WISCONSIN. A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE BIGGER STORY WILL LIKELY BE LATER TODAY INTO TONIGHT... AS THUNDERSTORMS INCREASE IN COVERAGE AND INTENSITY. SOME OF THE STORMS DURING THIS TIME FRAME MAY BE SEVERE. THE THREATS WILL INCLUDE DAMAGING WINDS...LARGE HAIL AND TORNADOES. THE HIGHEST LIKELIHOOD FOR THESE CONDITIONS WILL BE IN THE BRAINERD LAKES AREA...EASTWARD INTO THE PINE CITY AND SIREN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH FRIDAY. THE MAJORITY OF THE STORMS WILL BE DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. LSZ121-140>148-081030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 417 AM CDT SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE WESTERN PORTION OF LAKE SUPERIOR TODAY...MAINLY SOUTH OF SILVER BAY AND MAINLY THIS AFTERNOON. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE BIGGER STORY WILL LIKELY BE LATER TODAY INTO TONIGHT...AS THE STORMS INCREASE IN COVERAGE AND INTENSITY. SOME OF THE STORMS DURING THIS TIME FRAME MAY BE SEVERE. THE THREATS WILL INCLUDE DAMAGING WINDS...LARGE HAIL AND TORNADOES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY FROM SUNDAY THROUGH FRIDAY. THE MAJORITY OF THE STORMS WILL BE DURING THE AFTERNOON AND EVENING. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 7, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
321 PM CDT SAT AUG 7 2010
MNZ034-036-038-WIZ001-006-007-072045-
BURNETT-CROW WING-DOUGLAS-PINE-SOUTH AITKIN-WASHBURN-
321 PM CDT SAT AUG 7 2010
...THUNDERSTORMS DEVELOPING NORTH OF MILLE LACS LAKE...
AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS NEAR FINLAYSON AND GARRISON...MOVING EAST AT 40
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
INTERSTATE 35 BETWEEN MILE POST 190 AND 200.
CLOVERDALE... BRUNO... DUXBURY...
MARKVILLE... KINGSDALE... CLOVERTON...
RIVERSIDE... DANBURY... COZY CORNER...
IF TRAVELING ON INTERSTATE 35...SLOW DOWN...ALLOW EXTRA ROOM BETWEEN
YOU AND THE CARS AHEAD AND WATCH FOR HYDROPLANING.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4599 9307 4615 9306 4615 9343 4624 9345
4623 9379 4620 9380 4626 9401 4648 9391
4622 9199 4571 9211
SGThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:15 PM CDT | Special Weather Statement | DLH | Carlton | 45 min |
| Aug 7, 5:09 PM CDT | Special Weather Statement | DLH | Carlton | 51 min |
| Aug 7, 6:48 PM CDT | Special Weather Statement | DLH | Price | 27 min |
Nearby
Special Weather Statements in Minnesota, 2010Special Weather Statements in Wisconsin, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.